Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   HEPATITIS MONTHLY   SEPTEMBER 2014 , Volume 14 , Number 9; Page(s) 0 To 0.
 
Paper: 

EPSTEIN-BARR VIRUS INFECTION MIMICKING DRUG-INDUCED HEPATITIS IN A CRITICALLY ILL PATIENT DURING ANTITUBERCULOSIS THERAPY

 
 
Author(s):  WANG CHING HSUN, LI YAO FENG, SHEN CHIH HAO*
 
* DEPARTMENT OF INTERNAL MEDICINE, DIVISION OF PULMONARY AND CRITICAL CARE MEDICINE, NATIONAL DEFENSE MEDICAL CENTER, TRI-SERVICE GENERAL HOSPITAL, TAIPEI, TAIWAN
 
Abstract: 

Introduction: Although hepatitis is frequently observed during antituberculosis (anti-TB) therapy, acute viral hepatitis should be ruled out first, especially in the endemic areas. In addition to common types of viral hepatitis, ie, hepatitis A, hepatitis B, and hepatitis C viruses, Epstein-Barr virus (EBV) may result in hepatitis in some cases.
Case Presentation: Herein, we reported a critically ill patient who developed cholestatic hepatitis in the intensive care unit during the anti-TB therapy, which was misdiagnosed as anti-TB agents-induced hepatitis in the beginning. Further serologic tests and liver biopsy confirmed the diagnosis of EBV hepatitis. In contrast to previously reported hepatitis by EBV, which had presented with transient liver dysfunction and self-limiting illness, hepatitis with progressive jaundice was followed by coagulopathy and encephalopathy in our case and the patient died of hepatic failure complications.
Conclusions: According to the presented case and subsequent literature review on fatal EBV hepatitis, clinicians should consider EBV infection in the differential diagnosis when hepatitis occurs in critically ill patients during the anti-TB therapy. Although hepatitis caused by EBV is mostly self-limited, some might be fetal.

 
Keyword(s): EPSTEIN-BARR, HEPATITIS, ANTITUBERCULOSIS
 
References: 
  • ندارد
 
  pdf-File tarjomyar Yearly Visit 74
 
Latest on Blog
Enter SID Blog